Random bruises

Hi, I have a diagnosis of inflammatory arthritis and fibromyalgia which came after a lot of frustration as I wasn't really taken seriously by the Consultant Rheumatologist as the inflammation factor in bloods taken once, appeared normal. Six painful years later, a blood test was taken during a flare up and was positive.

I am waiting for physiotherapy and treated with a mass of pain meds. I've had frozen shoulder decompression both sides, patella repair and debrid on the left and waiting for the right operations. I have nerve damage in the cervical spine and right side weakness and numbness in the face through upper and lower right limbs and I'm beginning to notice sudden random bruises without noticing any injury. Currently I have a bruise on the inside of my right wrist, mid upper left arm and suddenly had pain in the left hand and watched it swell and bruise. Anyone know why? Or has this happened to others? Bruises appear overnight while I sleep and range from large black areas to smaller purple marks.

Thanks Jan

Comments

  • Aj_x
    Aj_x Moderator Posts: 202

    Hi Jan64,

    Welcome to the Online Community Forum. I am so sorry to read about your diagnosis of Inflammatory Arthritis and Fibromyalgia and the fact it has taken so long to get you your diagnosis.

    I myself have Rhumatoid and Fibromyalgia, and because of the medication I am on I also get random bruises. One of the main causes of bruising is if you are taking Steroids at all? You will also find that you will bruises very easily aswell because of some medication.

    I have attached the Versus Arthritis link for the website. Please have a look at that as you might find some useful information regarding the fibromyalgia and rhumatoid. https://www.versusarthritis.org/

    Also this is the number of the Helpline if you would like to talk to someone: 0800 5200 520

    Please feel free to have a look at the other forums, and I am sure that someone will answer any questions or discussions you have.

    Take Care and Stay Safe

    AJ_ x

  • Jan64
    Jan64 Member Posts: 4

    Hi AJ

    Thanks for your message. I've not had steroids for over a year now and this has only become a problem recently.

    I mentioned it to the physiotherapy when she telephoned and she's referred me for blood tests and back to MSK consultant for new MRI scan and review. She's concerned about the increase in neck pain and pressure in my head and face. Apparently the last MRI showed bulge to C5 and c6 either side and was referred to Neurology but never got an appointment so she's chasing that too.

    Sure they will give me a reason eventually.

    Hugs Jan x

  • stickywicket
    stickywicket Member Posts: 26,619

    Hi Jan,

    You write of 'a mass of pain meds'. If these include anti-inflammatories such as ibuprofen, naproxen, diclofenac etc they can all cause internal bleeding. It might be nothing to do with them but, personally, I'd get it checked out with my GP. Even your local pharmacist might be able to cast light on it if you say exactly which meds (prescribed and over-the-counter) and any supplements you take.

  • frogmorton
    frogmorton Member Posts: 27,376

    I am very relieved to read that you are having bloods done @Jan64 I hope these give you some answers.

    Like Stickywicket I was wondering whether the bruises are meds related. Either way they need to be investigated

  • Jan64
    Jan64 Member Posts: 4

    Thanks both, yes I'm on naproxen, along with solpdol (co-codamol 30/500), and Amytriptyline. Stopped tramadol as it knock me out, and Gabapentin made me sick

    Pain is not under control and I was having steroids, then cortisone injections but they stopped two years ago.

    I should have an answer by the end of the week with any luck.

    Thanks again, Jan x

Who's Online

3
Ellen
Ellen
Sophieff21
Sophieff21
+1 Guest